MAUDE Adverse Event Report: STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER THREE PIECE FOLDABLE IOL; INTRAOCULAR LENS

STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER THREE PIECE FOLDABLE IOL; INTRAOCULAR LENS
Model Number CQ2015A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device name-collamer ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.Device evaluation: lens was returned in liquid in the lens vial.Visual inspection found the haptic and optic torn.The lens was returned in 3 pieces.Conclusion code: off-label use (non-staar injector used) (b)(4).
 
Event or Problem Description
The reporter indicated that as the cq2015a intraocular lens, diopter +17.0 was being injected into the patient's eye, the lens "kinked." reportedly, this was due to technician error.The lens was not fully implanted.A back-up lens was implanted within the same surgery.Claimant states that a non-staar injector system was used.No additional information available.Date of occurrence is (b)(6) 2017.
 
Additional Manufacturer Narrative
Claim # (b)(4).

Brand Name
COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER THREE PIECE FOLDABLE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7156014
Report Number2023826-2017-01979
Device Sequence Number11228326
Product Code HQL
UDI-Device Identifier00841542101813
UDI-Public00841542101813
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2018
Device Model NumberCQ2015A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer02/19/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date02/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR